Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 47, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Jul 25, 2021, 12:50 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2021, 12:50 PM CDT (17:50 UTC)
- Expired
- Jul 25, 2021, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
780 WHUS73 KDLH 251750 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1250 PM CDT Sun Jul 25 2021 LSZ121-140>148-150-260000- /O.NEW.KDLH.SC.Y.0047.210725T1750Z-210726T0000Z/ Chequamegon Bay-Bayfield to Oak Point WI- Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1250 PM CDT Sun Jul 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West to northwest winds of 10 to 15 knots, with gusts to around 25 knots. * WHERE...The nearshore waters of western Lake Superior. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
1 follow-up statement
594 WHUS73 KDLH 252354 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 654 PM CDT Sun Jul 25 2021 LSZ121-140>148-150-260100- /O.EXP.KDLH.SC.Y.0047.000000T0000Z-210726T0000Z/ Chequamegon Bay-Bayfield to Oak Point WI- Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 654 PM CDT Sun Jul 25 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds have diminished. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Jul 25, 12:08 PM CDT, 42 minutes earlier.
Area forecast discussion, Jul 25, 12:08 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1208 PM CDT Sun Jul 25 2021
.UPDATE...
Issued at 1207 PM CDT Sun Jul 25 2021
Update to expand red flag warning to include southern Cook County
zone per latest ob trends.
.UPDATE...
Issued at 1005 AM CDT Sun Jul 25 2021
Issued a red flag warning this afternoon for low rh and strong
wind gusts today for much of northeastern Minnesota. Good mixing
will allow for wind gusts to 30 knots to surface coupled with RH
in the low 20s to upper teens and dry fuels will give conditions
favorable for rapid fire growth.
&&
.DISCUSSION...(Today through Saturday)
Issued at 255 AM CDT Sun Jul 25 2021
Summary: Hot and dry conditions through the weekend with
critical fire weather conditions expected this afternoon. Several
chances of shower and thunderstorms beginning early next week
with continued warm temperatures.
Very dry air has settled in over the Northland. Relative humidity
values during the day will be in the mid 20s to low 20s. Deep
boundary layer mixing to near 700mb should result in an increase
in wind gusts to near 25 to 30 knots out of the west/northwest.
Given the steep lapse rates and wind speed at 700mb there is
concern that RH values will dip further than currently forecasted.
However, we will be extending the SPS for near critical fire
weather conditions.
Showers and thunderstorms work their way back into the forecast
Monday afternoon/early evening. Combined with shortwave energy
aloft, a surface low pressure with an associated warm front from
east central North Dakota to the Minnesota Arrowhead will provide
the focus for an instability axis of 1500-2500 J/kg MLCAPE. Deep
layer shear of 40 knots will help sustain convective updrafts.
However, according to NAM Nest there is a strong capping inversion
just below 700mb leading to some question as to how much
convection will be able to develop below said inversion. There is
some indication that convective development will start out as
elevated and switch to surface-based convection as the surface low
pressure with associated front move to the southeast. At this
time SPC has us in a Marginal Risk, but am curious if that will
become Slight as the CAMs/models become in more agreement in
timing and location. Stronger convection could have damaging winds
and large hail.
The CWA will remain in northwest flow aloft as a large surface high
pressure centered over southeastern Wyoming to northwestern
Arkansas. This will lead to relatively warm temperatures in the
low to mid 80s with another chance of precipitation Wednesday
afternoon.
After Wednesday, precipitation chances calm down as high pressure
builds with above normal temperatures expected.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 628 AM CDT Sun Jul 25 2021
VFR conditions through the TAF period. Winds will be out of the
northwest gusting to near 25 knots after 18Z. Winds are expected
to decrease after the sunset.
&&
.MARINE...
Issued at 1005 AM CDT Sun Jul 25 2021
West to northwest winds will gust to 20 knots today. A small craft
advisory is not expected due to the lake being more stable than
the land keeping the strongest winds from surfacing, but it will
need to be watched carefully. Waves should remain below 2 feet.
Showers and thunderstorms are possible Monday afternoon
which could produce strong winds and large hail.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 87 61 86 60 / 0 10 40 50
INL 86 55 84 55 / 0 10 40 30
BRD 91 61 92 62 / 0 10 40 40
HYR 85 56 88 59 / 0 10 30 60
ASX 88 60 88 59 / 0 10 40 60
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...Red Flag Warning until 6 PM CDT this evening for MNZ010>012-
018>021-026-035-037.
LS...None.
&&
UPDATE...Wolfe
DISCUSSION...KSE
AVIATION...KSE
MARINE...WolfeHazardous weather outlook, Jul 25, 11:09 AM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 1109 AM CDT Sun Jul 25 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-261615- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 1109 AM CDT Sun Jul 25 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight Low relative humidity values and gusty west to northwest winds will lead to dangerous fire weather conditions this afternoon and early evening across much of the Northland. A Red Flag Warning is in effect from 1 pm to 6 pm for much of northeastern Minnesota. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance for thunderstorms late Monday afternoon and evening and some of the storms could be severe producing large hail to 1.5 inches in diameter and damaging wind gusts to 60 mph. The severe threat is highest over the southern half of the Northland. There will be periodic chances for more thunderstorms Tuesday into Wednesday. A few severe storms will be possible Tuesday evening over southern portions of the Northland. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed this afternoon or tonight. LSZ121-140>148-150-261615- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1109 AM CDT Sun Jul 25 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is chance for thunderstorms next week from Monday to Wednesday. Isolated severe thunderstorms are possible on Monday. Wolfe More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Special weather statement, Jul 25, 9:36 AM CDT, 3 hours 14 minutes before
Special Weather Statement National Weather Service Duluth MN 936 AM CDT Sun Jul 25 2021 MNZ021-025-033-034-036-038-260000- Southern Cook-North Cass-South Cass-Crow Wing-South Aitkin-Pine- Including the cities of Grand Marais, Walker, Pine River, Brainerd, Aitkin, Pine City, and Hinckley 936 AM CDT Sun Jul 25 2021 ...NEAR-CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS NORTHEASTERN MINNESOTA FOR LOW HUMIDITY AND GUSTY WINDS... A combination of very dry conditions, with minimum relative humidities dropping to 20 to 30 percent, and west to northwest winds of 10 to 15 mph with gusts around 25 mph, will lead to near- critical fire weather conditions this afternoon into the evening. Burning outdoors is not advised. Please refer to fire officials for any outdoor burning restrictions. Wolfe
Special weather statement, Jul 25, 12:48 PM CDT, 2 minutes before
Special Weather Statement National Weather Service Duluth MN 1248 PM CDT Sun Jul 25 2021 WIZ001>003-006>008-260000- Douglas-Bayfield-Ashland-Burnett-Washburn-Sawyer- Including the cities of Superior, Washburn, Bayfield, Ashland, Grantsburg, Spooner, and Hayward 1248 PM CDT Sun Jul 25 2021 ...NEAR-CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS NORTHWESTERN WISCONSIN FOR LOW HUMIDITY AND GUSTY WINDS... A combination of very dry conditions, with minimum relative humidities dropping to 20 to 30 percent, and west to northwest winds of 10 to 15 mph with gusts of 25 to 30 mph, will lead to near-critical fire weather conditions this afternoon into the evening. Burning outdoors is not advised. Please refer to fire officials for any outdoor burning restrictions. Wolfe
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:16 AM CDT | Red Flag Warning | DLH | Aitkin, Carlton, Cook, Itasca, Koochiching, Lake and 1 more | 9 hr |
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.